Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Heart rate keeps dropping. Have back and chest pain. Suffer from scleroderma. Are this related?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2318 Questions
Question
My heart rate keeps dropping to 48-52 in the last few days. I have upper back pain and some chest pain. I was in er yesterday and the doctor said as long as my pulse goes up when I get up its ok and I called my pcp today and she said if I didn't pass out then it was fine but I am worried that I am dying. I have scleroderma and was wondering if that can cause this.
Posted Fri, 6 Dec 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Shruti Rijhwani 52 minutes later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that since you suffer from scleroderma a possibilty of heart involvement cannot be ruled out . What your doctor have told you is right because they are thinking this to be sinus bradycardia but I would strongly recommend a 2 D ECHO to rule out any cardiac involvement including pericardial effusion which can also lead to such symptoms . I think you should consult your cardiologist and get it done as early as possible . Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Heart rate keeps dropping. Have back and chest pain. Suffer from scleroderma. Are this related? 4 minutes later
I also take seroquel can this cause a slow heart beat?
 
 
Answered by Dr. Shruti Rijhwani 11 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam , Seroquel contains quetiapine and bradycardia is reported in isolated case reports with it thus making it less likely a possibilty . Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Heart rate keeps dropping. Have back and chest pain. Suffer from scleroderma. Are this related? 2 hours later
I checked into the er last night and I had low potassium and magnesium and they admitted me and now talking of possible pace maker. thank you for your answers.
 
 
Answered by Dr. Shruti Rijhwani 12 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, I wish you a speedy recovery . Take care. Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor